Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 7, 2015, 7:19 AM CDT for 4 counties in Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 7:19 AM CDT (12:19 UTC)
- Expired
- Jul 7, 2015, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 35 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:21 AM CDT | FLASH FLOOD | Abilene, TX | ABILENE PD REPORTS SEVERAL VEHICLE WATER RESCUES ACROSS THE CITY... WITH WATER ENTERING SOME HOMES. STREETS ARE BEGINNING TO FLOOD ACROSS TOWN. |
| Jul 7, 7:35 AM CDT | HEAVY RAIN 5.4 | 3 Ese Abilene, TX | THE ABILENE REGIONAL AIRPORT HAS MEASURED 5.40 INCHES OF RAINFALL SINCE 3 AM. |
| Jul 7, 8:22 AM CDT | HEAVY RAIN 5.82 | 3 Ese Abilene, TX | RAINFALL HAS OCCURRED SINCE 3 AM. |
| Jul 7, 9:09 AM CDT | FLASH FLOOD | Abilene, TX | 34 REPORTED WATER RESCUES ACROSS THE ABILENE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WGUS54 KSJT 071219 FFWSJT TXC059-253-417-441-071500- /O.NEW.KSJT.FF.W.0030.150707T1219Z-150707T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 719 AM CDT TUE JUL 7 2015 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JONES COUNTY IN WEST CENTRAL TEXAS... SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... TAYLOR COUNTY IN WEST CENTRAL TEXAS... WESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1000 AM CDT * AT 712 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH THE MID MORNING HOURS. RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES HAVE ALREADY FALLEN IN AND AROUND THE ABILENE METRO AREA...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 10 AM. RUNOFF FROM THE HEAVY RAIN IS RESULTING IN FLASH FLOODING ACROSS PORTIONS OF THE CITY OF ABILENE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CLYDE... BAIRD...ABILENE...ROWDEN...WYLIE...CAPS...CORONADOS CAMP...VIEW... TYE...TUSCOLA...POTOSI...OPLIN...MERKEL...LAWN...HAWLEY...HAMBY... EULA...DYESS AFB...DUDLEY...BUFFALO GAP AND BRADSHAW. THIS INCLUDES THE LOW WATER CROSSINGS AT... TEXAS AVENUE AT ARNOLD BOULEVARD... INTERSECTIONS ALONG SAMMONS STREET... CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE... BUTTERNUT UNDERPASS... INTERSECTIONS ALONG BUTTONWILLOW PARKWAY... I-20 FRONTAGE ROADS NEAR BAIRD... I-20 FRONTAGE ROADS WEST OF CLYDE... INTERSECTIONS ALONG VOGEL STREET... SUNSET BETWEEN SOUTH 1ST AND 2ND... STREETS BEWEEN JACKSON AND TREADAWAY... NORTH 18TH STREET BETWEEN MESQUITE AND TREADAWAY... COUNTY ROAD 116 CROSSING LYTLE CREEK... COUNTY ROAD 123 CROSSING RAINY CREEK... COUNTY ROAD 107 CROSSING RAINY CREEK... CROSSINGS ALONG COUNTY ROAD 107... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG TREADWAY BOULEVARD...SAMMONS STREET...CHIMNEY ROCK...AND AT THE BUTTERNUT UNDERPASS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3265 9929 3208 9933 3208 10009 3264 10002 $$
1 follow-up statement
992 WGUS74 KSJT 071321 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 821 AM CDT TUE JUL 7 2015 TXC059-253-417-441-071500- /O.CON.KSJT.FF.W.0030.000000T0000Z-150707T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX- 821 AM CDT TUE JUL 7 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR WESTERN CALLAHAN...TAYLOR...SOUTHWESTERN SHACKELFORD AND SOUTHERN JONES COUNTIES... AT 807 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING CONTINUES WITH SEVERAL HIGH WATER RESCUES UNDERWAY ACROSS THE CITY OF ABILENE. DOPPLER RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE WARNED AREA...WITH MODERATE TO HEAVY RAINFALL CONTINUING. ADDITIONALLY...THE ABILENE REGIONAL AIRPORT HAS MEASURED 5.82 INCHES OF RAINFALL SINCE 3 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYLIE... CAPS...TYE...MERKEL...HAWLEY...HAMBY...DYESS AFB...CLYDE...BAIRD AND ABILENE THIS INCLUDES THE LOW WATER CROSSINGS AT... INTERSECTIONS ALONG BUTTONWILLOW PARKWAY... CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE... BUTTERNUT UNDERPASS... INTERSECTIONS ALONG SAMMONS STREET... TEXAS AVENUE AT ARNOLD BOULEVARD... I-20 FRONTAGE ROADS WEST OF CLYDE... I-20 FRONTAGE ROADS NEAR BAIRD... INDUSTRIAL BETWEEN TREADAWAY AND SAYLES... INTERSECTIONS ALONG SOUTH 25TH STREET... ANTILLEY RD CROSSING BUTTON WILLOW CREEK... BROKEN BOUGH AT CHIMNEY ROCK... COUNTY ROAD 107 CROSSING RAINY CREEK... COUNTY ROAD 123 CROSSING RAINY CREEK... CROSSINGS ALONG COUNTY ROAD 107... COUNTY ROAD 105 CROSSING DEADMAN CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3265 9929 3208 9933 3208 10009 3264 10002 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:09 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 7, 7:09 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 709 AM CDT TUE JUL 7 2015 .UPDATE... We have increased POPs for this afternoon through early evening based on current radar trends. && .PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUL 7 2015/ SHORT TERM... (Today and Tonight) ..Heavy rainfall and localized flash flooding possible through Wednesday afternoon... Forecast challenges remain plentiful through tomorrow. The latest satellite and radar trends show a strong MCS signature developing across the Panhandle, with a general east to southeast propagation. This convective system developed behind a linear MCS that moved across this same region and through Oklahoma yesterday evening. The net effect of all this is the weak cold front that has been discussed the last few days, is moving farther south and east than earlier thought, aided by the previously mentioned convective cold pools. This can also be seen in the latest numerical runs, with virtually all of the latest guidance showing a continued southeastward trend in the frontal timing/position for today and tonight, with the general theme being the front stalling along a Sterling City to Robert Lee to Throckmorton line around midnight. The heaviest rainfall will develop along and immediately behind this front, where a widespread 2 to 4 inches of rainfall is expected through early Wednesday afternoon, with locally higher amounts possible. Additionally, the current SPC mesoanalysis shows the "moist axis" running from Crockett County northward through the western Concho Valley and Big County, where precipitable water values are in the 1.9 to 2.1 inch range! When comparing these values to climatology, the current value of 1.9 inches at Del Rio is amongst the 95th percentile, and 1.7 inches at Midland is near the daily maximum value for today. Given the likelyhood for additional convection developing along outflow boundaries, the trend in the model data, and after coordinating with surrounding offices, a Flash Flood Watch has been issued through 1 PM Wednesday for the northern Concho Valley and Big Country. LONG TERM... (Wednesday through next Monday) Drier and warmer conditions will return to the region for the middle to end of the week. An area of high pressure currently located across the southeastern U.S., will build to the west northwest for Thursday through the weekend. Drier air and rising mid and upper-level heights will end our chance for rainfall, with warming temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Abilene 87 69 90 72 91 / 70 80 40 5 5 San Angelo 90 71 91 72 92 / 70 50 20 5 5 Junction 90 72 91 72 91 / 30 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan... Runnels...Shackelford...Sterling...Taylor...Throckmorton. && Doll
Hazardous weather outlook, Jul 7, 4:01 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 401 AM CDT TUE JUL 7 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 401 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS TODAY AND TONIGHT. THE STORMS WILL BE MORE NUMEROUS NORTH AND WEST OF A LINE FROM SAN ANGELO...TO BAIRD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND HEAVY RAINFALL WHICH MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY THROUGH MID AFTERNOON. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL REMAIN POSSIBLE THROUGH THIS TIME. DRIER WEATHER WILL MOVE INTO THE REGION FOR WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:00 AM CDT | Flash Flood Watch | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more | 12 hr |
| Jul 7, 3:54 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 81 min |
| Jul 7, 4:32 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 118 min |
| Jul 7, 5:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 2 hr |
| Jul 7, 5:52 AM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 113 min |
| Jul 7, 8:11 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Throckmorton | 94 min |
| Jul 7, 8:29 AM CDT | Areal Flood Advisory | SJT | Coleman, Runnels | 2 hr |
| Jul 7, 8:51 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| Jul 7, 9:49 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 10:13 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jul 7, 10:24 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Jul 7, 11:49 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 3 hr |
| Jul 7, 12:45 PM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 2:31 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 31 hr |
| Jul 7, 2:41 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Jul 7, 2:52 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 7, 4:24 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 111 min |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | SJT | Crockett | 108 min |
| Jul 7, 5:54 PM CDT | Areal Flood Advisory | SJT | Shackelford | 111 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.